Texas, 2009Damaging Wind in Texas, August 21, 2009
August 21, 2009 · NWS EWX · 1 event in 1 county or zone
Thunderstorms formed in the vicinity of a stationary front and moved toward the south southwest. When they interacted with the sea breeze, one storm became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed in the vicinity of a stationary front and moved toward the south southwest. When they interacted with the sea breeze, one storm became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 21, 5:41 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 21, 5:41 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI AUG 21 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
ISOLATED CONVECTION CENTERED ROUGHLY ALONG A SJT-AUS-GLS AXIS
WILL MOVE TOWARD THE I-10 CORRIDOR THROUGH 03Z, BUT SHOULD BE
WEAKENING BY THAT TIME. LATEST NAM/RUC RUNS KEEP ACTIVITY
LINGERING LATER INTO THE EVENING, SO WILL INTRODUCE SOME A CB
CLOUD GROUP FOR SAT/SSF TERMINALS. ABUNDANT DEBRIS CLOUDS FROM THIS
CONVECTION WILL REMAIN OVER THE AREA AND SPILL IN FROM ADDITIONAL
CONVECTION FROM THE WEST. THIS WILL AGAIN DISRUPT THE FORMATION OF
LOW LEVEL CEILINGS THAT WILL TRY TO FORM IN THE 09Z-15Z WINDOW.
WHILE RAIN CHANCES REMAIN VERY LOW FOR SATURDAY, SOME ISOLATED CB
GROUPS WERE CONSIDERED FOR LATE IN THE DAY AS THE NAM MODEL
FORECAST MOISTURE AXIS AND RIDGE POSITIONING LOOKS VERY
COMPARABLE TO THAT OF THIS AFTERNOON. SATURDAY WINDS FORECAST FOR
THE I-35 TERMINALS IS ALSO BIT LIGHTER AND MORE EASTERLY IN
DIRECTION THAN SUGGESTED BY GUIDANCE NUMBERS.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT FRI AUG 21 2009/
DISCUSSION...
A WEAK BOUNDARY OVER CENTRAL TEXAS..A FOCUS OF THIS AFTERNOONS
WITHERING CONVECTION, MAY PROPAGATE INTO NORTHERN CWA THIS EVENING
BUT RIDGING ALOFT WILL LIMIT FUTURE DEVELOPMENT. ONLY ISOLATED
EVENING STORMS FORECAST ROUGHLY NORTHEAST OF A LINE FROM MOUNTAIN
HOME TO CUERO. HOT TOMORROW AND SUNDAY AS RIDGE ALOFT SETTLES IN.
DEEP EASTERLIES WILL BEGIN ENTERING THE PICTURE MONDAY WITH
HEIGHTS ALOFT LOWERING AND HIGH TEMPERATURES A LITTLE LOWER THAN
WHAT THEY HAVE BEEN. BY WEDNESDAY, AN INVERTED TROUGH WILL PUSH
ASHORE BUT INITIALLY MAY ONLY AFFECT COASTAL AREAS. SEA BREEZE
CONVECTION MAY DEVELOP OVER THE EASTERN CWA THURSDAY AND FRIDAY AS
A WEAK LOW ALOFT MEANDERS OVER THE CENTRAL TEXAS GULF COAST
REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 102 78 101 75 / 10 - 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 76 103 74 102 74 / 10 - 10 10 10
NEW BRAUNFELS MUNI AIRPORT 75 101 73 100 72 / 10 - 10 - 10
BURNET MUNI AIRPORT 76 99 75 99 75 / 10 - 10 - 10
DEL RIO INTL AIRPORT 79 103 79 104 77 / - - - - -
GEORGETOWN MUNI AIRPORT 78 100 76 101 74 / 10 - 10 10 10
HONDO MUNI AIRPORT 76 101 75 100 73 / - - - - -
SAN MARCOS MUNI AIRPORT 76 102 74 100 73 / 10 - 10 - 10
LA GRANGE - FAYETTE REGIONAL 77 100 73 98 72 / 20 - 10 10 10
SAN ANTONIO INTL AIRPORT 78 101 78 101 77 / 10 - - - 10
STINSON MUNI AIRPORT 77 102 76 102 74 / - - - - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/18
Hazardous weather outlook, Aug 21, 4:26 AM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT FRI AUG 21 2009
TXZ171>173-183>194-202>209-217>225-228-221030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT FRI AUG 21 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 6:58 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
758 PM CDT FRI AUG 21 2009
TXZ225-220200-
LAVACA-
758 PM CDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WAS AFFECTING LAVACA COUNTY...
AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF SUBLIME...OR 14 MILES EAST OF HALLETTSVILLE...MOVING
SOUTHWEST AT 10 MPH.
PEOPLE IN LAVACA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
EZZELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 6:59 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI AUG 21 2009
TXZ208-209-223-220200-
CALDWELL-FAYETTE-GONZALES-
759 PM CDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...FAYETTE AND
GONZALES COUNTIES...
AT 758 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
8 MILES WEST OF WAELDER...OR 13 MILES NORTH OF GONZALES...MOVING
SOUTHWEST AT 10 MPH.
PEOPLE IN NORTHERN GONZALES...SOUTHEASTERN CALDWELL AND SOUTHWESTERN
FAYETTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 7:34 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT FRI AUG 21 2009
TXZ209-220230-
FAYETTE-
834 PM CDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY...
AT 834 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ROUND TOP...OR 16 MILES EAST OF GIDDINGS...MOVING SOUTHWEST AT 5
MPH.
PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...ROUND TOP...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 7:38 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT FRI AUG 21 2009
TXZ208-223>225-220230-
CALDWELL-DEWITT-GONZALES-LAVACA-
838 PM CDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WERE AFFECTING CALDWELL...DEWITT...GONZALES
AND LAVACA COUNTIES...
AT 837 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LULING TO 5 MILES
EAST OF YOAKUM...MOVING SOUTH AT 10 MPH.
PEOPLE IN GONZALES...NORTHEASTERN DEWITT...SOUTHERN CALDWELL AND
SOUTHWESTERN LAVACA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
Thunderstorm Wind, Lavaca
- When
- August 21, 7:40 PM CST
- Where
- Lavaca County, 4.27 mi E of Hallettsville Mun Ar
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 29.390, -96.880
An isolated severe thunderstorm produced wind gusts, estimated at 45 knots, that damaged the roofs of several homes near FM 530.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 21, 20091 injured · $503,000 · 54 kt wind · 6 events
- Damaging Winds and Lightning Strikes in New Jersey, August 21, 20094 injured · $110,000 · 52 kt wind · 6 events
- Flash Flood and Heavy Rain in Vermont, August 21, 2009$450,000 · 3 events
- Damaging Winds and Lightning Strike in Arizona, August 21, 2009$95,000 · 60 kt wind · 3 events
- Damaging Winds in Massachusetts, August 21, 2009$61,000 · 50 kt wind · 7 events
- Flash Flooding in New Hampshire, August 21, 2009$70,000 · 2 events
- Damaging Winds in Connecticut, August 21, 2009$55,000 · 50 kt wind · 5 events
- Flash Flooding in Virginia, August 21 to 22, 2009$36,000 · 13 events
- Damaging Winds in Pennsylvania, August 21, 2009$50,000 · 65 kt wind · 5 events
- Tornado and Hail in Maine, August 21, 2009EF1 · 14 events
- Damaging Winds and Lightning Strike in New York, August 21, 2009$38,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in New York, August 21, 2009$32,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188892.